Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS St. Louis, MO

May 25, 2010Fayette County, Illinois

NWS St. Louis, MO issued this flash flood warning at May 25, 2010, 2:40 AM CDT for Fayette County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 2:40 AM CDT (07:40 UTC)
Expired
May 25, 2010, 8:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:10 AM CDTFLASH FLOOD3 E Brownstown, ILFLOODING ON ROUTE 4O EAST OF BROWNSTOWN
May 25, 6:34 AM CDTFLASH FLOOD2 S Shobonier, ILFLOODING ON HIGHWAY 51 SOUTH OF SHOBONIER
May 25, 8:13 AM CDTFLASH FLOODShobonier, ILHIGHWAY 51 REMAINS CLOSED NEAR SHOBONIER DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS53 KLSX 250740
FFWLSX
ILC051-251330-
/O.NEW.KLSX.FF.W.0023.100525T0740Z-100525T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
240 AM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 830 AM CDT

* AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN 
  SINCE MIDNIGHT ACROSS NORTHERN PORTIONS OF FAYETTE COUNTY BETWEEN
  BAYLE CITY AND SHAFTER TO JUST SOUTH OF WRIGHTS CORNER.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAYLE CITY...SHAFTER...BROWNSTOWN...AND WRIGHTS CORNER. 

HIGHWAY 51 BETWEEN RAMSEY AND VANDALIA MAY ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3884 8926 3921 8925 3921 8880 3884 8881

$$

GLASS
2 follow-up statements
510 
WGUS73 KLSX 250917
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 AM CDT TUE MAY 25 2010

ILC051-251330-
/O.CON.KLSX.FF.W.0023.000000T0000Z-100525T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IL-
417 AM CDT TUE MAY 25 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY UNTIL 830
AM CDT...

AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

AT 410 AM...THE FAYETTE COUNTY SHERIFF REPORTED THAT ROUTE 40 WAS 
FLOODED EAST OF BROWNSTOWN. 

DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN SINCE 
MIDNIGHT ACROSS PORTIONS OF FAYETTE COUNTY INCLUDING IN AND AROUND 
BROWNSTOWN...AVENA...SHOBONIER...ST. ELMO...AND BETWEEN BAYLE CITY 
AND SHAFTER. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VANDALIA...BROWNSTOWN...RAMSEY...SHOBONIER...ST. ELMO AND WRIGHTS
CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3884 8926 3921 8925 3921 8880 3884 8881

$$

GLASS
511 
WGUS73 KLSX 251216
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT TUE MAY 25 2010

ILC051-251330-
/O.CON.KLSX.FF.W.0023.000000T0000Z-100525T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IL-
716 AM CDT TUE MAY 25 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY UNTIL 830
AM CDT...

AT 710 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON 
SEVERAL ROADS DUE TO HEAVY RAINFALL OVERNIGHT. FLOODING WAS REPORTED 
ON ROUTE 40 EAST OF BROWNSTOWN AND ALSO ON HIGHWAY 51 SOUTH OF 
SHOBONIER. DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN FELL 
OVERNIGHT IN THESE AREAS.

RAINFALL HAS ENDED ACROSS THE WARNED AREA...HOWEVER RUNOFF FROM THE 
EARLIER RAINFALL WILL LIKELY PERSIST FOR SEVERAL MORE HOURS. SOME 
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROWNSTOWN... 
SHOBONIER...ST. ELMO AND AREAS BETWEEN WRIGHTS CORNER AND SHAFTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN 
AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO 
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3884 8926 3921 8925 3921 8880 3884 8881

$$

GLASS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:16 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 25, 12:16 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT TUE MAY 25 2010

.DISCUSSION...
/251 PM CDT MON MAY 24 2010/

MAIN FORECAST CHALLENGE ONCE AGAIN IS TRYING TO PINPOINT WHEN AND
WHERE TSRA WILL DEVELOP THROUGH MIDWEEK UNDER THE RIDGE AXIS.
ACTIVE TSRA CONTINUE TO DEVELOP ALONG A WWD DRIFTING OUTFLOW
BOUNDARY THAT IS MOVING ACROSS FAR SWRN IL/SERN MO IN AN AREA WITH
MLCAPES AROUND 3000 J/KG WITH VERY LITTLE SHEAR. EXPECT THESE
STORMS WILL CONTINUE TO MOVE WWD THROUGH THE SRN HALF OF THE CWA
LATE THIS AFTN/EARLY PER CURRENT RADAR TRENDS AND SIMULATED
REFLECTIVITY FROM LATEST RUNS OF THE HRRR/NSSL WRF. SEVERE WEATHER
THREAT SHOULD BE LIMITED TO ISOLATED QUARTER SIZE HAIL OR DAMAGING
WINDS GIVEN THE AMOUNT OF INSTABILITY/LACK OF SHEAR. LOCALLY HEAVY
RAINFALL IS ALSO A CONCERN GIVEN THE SLOW MOVEMENT OF THE STORMS
AND PWATS AROUND 1.25 INCHES.

BEYOND THIS EVENING...EXPECT A LULL IN THE PRECIP OVERNIGHT INTO
EARLY TUESDAY.  HAVE BEST CHANCES OF AFTN/EVENING TSRA FOR TUESDAY
AND WEDNESDAY OVER THE NWRN HALF OF THE CWA WHICH MAY SEE SOME
WEAK UPPER SUPPORT FROM SHORTWAVES MOVING NNWWD ON THE ERN
PERIPHERY OF THE DEEP CONUS LONGWAVE TROUGH. HAVE CHANCE POPS OVER
THE ENTIRE AREA ON THURSDAY AS A WEAK COLD FRONT MOVES ACROSS THE
AREA.

HAVE GONE A BIT CLOSER TO THE COOLER NAM MOS TEMPS THE NEXT FEW DAYS
BASED ON THE EXPECTED CLOUDS AND RAIN CHANCES.

FORECAST FOR THE UPCOMING HOLIDAY WEEKEND IS LESS CLEAR TODAY THAN
YESTERDAY.  THE 00Z RUNS OF THE GLOBAL MODELS SHOW THE UPPER RIDGE
BEING SUPPRESSED INTO THE SRN CONUS THIS WEEKEND AS A STRONGER ERN
CANADIAN UPPER VORTEX DIGS SEWD THROUGH NEW ENGLAND.  THIS IN TURN
WILL PUSH THE THURSDAY COLD FRONT TO THE SOUTH OF OUR AREA
REPLACING THE WARM AND UNSTABLE AIRMASS WITH ONE LESS PRONE TO
PRODUCE SCT AFTN/EVENING TSRA. THERE IS GOOD ENOUGH AGREEMENT TO
GO WITH DRY WEATHER FRIDAY INTO SUNDAY. THEREAFTER...A SHORTWAVE
TROUGH MOVING ACROSS THE UPPER MIDWEST IN THE NEAR ZONAL FLOW WILL
LIKELY PUSH ANOTHER COLD FRONT INTO MO/IL BY MEMORIAL DAY. GIVEN THE
NOTABLE CHANGE IN THE MODELS AND THE DIFFICULTY IN TRYING TO TIME
SHORTWAVE TROUGHS IN PROGRESSIVE FLOW...HAVE ONLY ADDED A SLIGHT
CHANCE OF TSRA FOR LATE IN THE WEEKEND. OTHERWISE...FOLLOWED THE
HPC AND GEFS MEAN MOS TEMP GUIDANCE AND LOWERED TEMPS OVER THE
WEEKEND BASED ON THE EXPECTED CHANGE IN AIRMASS.

BRITT

&&

.AVIATION...
/1149 PM CDT MON MAY 24 2010/

PESKY THUNDERSTORMS OVER SOUTHERN ILLINOIS REFUSE TO DIE. ALTHOUGH
NOT AS STRONG AS STORMS EARLIER IN THE EVENING...THEY'RE STILL
CAPABLE OF PRODUCING IFR CONDITIONS IN VERY HEAVY RAIN. THINK GUST
POTENTIAL IS NOT AS HIGH AS EARLIER DUE TO NIGHT TIME INVERSION
SETTING UP...AND GENERAL WEAKER NATURE OF THE STORMS. COULD SEE
STORMS PERSIST FOR SEVERAL HOURS TONIGHT AS THE ATMOSPHERE IS
QUITE UNSTABLE ALOFT AND THE RUC MODEL IS SHOWING SOME WEAK LIFT
OCCURRING AROUND 5000FT. ELSEWHERE AND OTHERWISE...VFR CONDITIONS
ARE EXPECTED TONIGHT WITH LIGHT EAST-SOUTHEAST WIND. PATCHY FOG
IS STILL POSSIBLE...ESPECIALLY WHERE RAIN FELL EARLIER.

TUESDAY...MODELS ARE STILL HINTING AT MORE SCATTERED CONVECTION.
LATEST INDICATIONS ARE THAT CONVECTION COULD BE MORE WIDESPREAD
OVER CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
TUESDAY AFTERNOON AS OUTFLOW BOUNDARIES MOVE IN FROM THE
WEST...WHILE STORMS MIGHT BE MORE WIDELY SCATTERED TO ISOLATED
FURTHER EAST.

SPECIFICS FOR KSTL...
VFR CONDITIONS AND LIGHT EAST-SOUTHEAST WIND WILL PREVAIL FOR THE
REST OF THE NIGHT. THINK WEAK FORCING OVER SOUTHERN ILLINOIS
WHICH IS NOW CAUSING ISOLATED STORMS WILL REMAIN WELL EAST OF THE
TERMINAL. THUNDERSTORM ACTIVITY ON TUESDAY LOOKS TO BE MORE
WIDESPREAD WEST OF THE TERMINAL...SO ONLY MENTION 'CB' AT STL FOR
NOW.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 24, 3:45 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON MAY 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EARLY EVENING
HOURS...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
A FEW OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WILL
ALSO CAUSE VERY HEAVY DOWNPOURS WHICH COULD PRODUCE LOCALIZED
FLOODING ALONG AREA STREAMS AND PONDING OF WATER ON ROADWAYS.

MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI
RIVER.  PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY
EVENING ACROSS MUCH OF THE AREA.

MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE
MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, May 24, 9:37 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 PM CDT MON MAY 24 2010

MOZ041-048>050-250315-
BOONE MO-CALLAWAY MO-COLE MO-OSAGE MO-
937 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
CALLAWAY...NORTHEASTERN COLE AND OSAGE COUNTIES UNTIL 1015 PM CDT...

AT 932 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
LINN...MOVING NORTHWEST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLTS SUMMIT...
  JEFFERSON CITY...
  ASHLAND...
  TAOS...
  LAKE MYKEE...
  NEW BLOOMFIELD...
  ST. MARTINS...
  FRANKENSTEIN...
  STEEDMAN...
  LOOSE CREEK...
  MOKANE...
  BONNOTS MILL...
  TEBBETTS...
  SCHUBERT...
  OSAGE CITY...
  WAINWRIGHT...
  GUTHRIE...
  HARTSBURG...
  CARRINGTON...
  ELSTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CARNEY
Local storm report, May 24, 9:45 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MOUNT STERLING          38.47N  91.62W
05/24/2010                   GASCONADE          MO   BROADCAST MEDIA

            2 TREES DOWN ACROSS US 50 JUST EAST OF MOUNT STERLING

&&

CARNEY
Local storm report, May 24, 9:49 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     E MORRISON              38.67N  91.63W
05/24/2010                   GASCONADE          MO   BROADCAST MEDIA

            TREES DOWN NEAR INTERSECTION OF HWY 100 AND COUNTY RD N
            NEAR MORRISON

&&

CARNEY
Special weather statement, May 25, 12:53 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT TUE MAY 25 2010

ILZ060-064-065-250630-
BOND IL-FAYETTE IL-MONTGOMERY IL-
1253 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHEASTERN
BOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 130 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS.  ONE STORM WAS LOCATED NEAR VANDALIA WHILE
A SECOND STORM WAS LOCATED 8 MILES SOUTHEAST OF WRIGHTS CORNER. BOTH
STORMS WERE MOVING WEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THE STORMS INCLUDE...
  WRIGHTS CORNER...
  ST. ELMO...
  VAN BURENSBURG...
  COFFEEN...
  WOBURN...
  BAYLE CITY...
  HAGERSTOWN...
  SHAFTER...
  BINGHAM...
  FILLMORE...
  CHAPMAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:59 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion26 min
May 25, 1:51 AM CDTAreal Flood AdvisoryLSXFayette5 hr
May 25, 3:39 AM CDTFlash Flood WarningLSXClinton, Fayette, Marion5 hr
May 25, 8:30 AM CDTAreal Flood WarningLSXFayette9 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.